Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Problems related to acid rebound and tachyphylaxis
Autore:
Gillen, D; McColl, KEL;
Indirizzi:
Univ Glasgow, Dept Med & Therapeut, Glasgow G11 6NT, Lanark, Scotland UnivGlasgow Glasgow Lanark Scotland G11 6NT ow G11 6NT, Lanark, Scotland
Titolo Testata:
BEST PRACTICE & RESEARCH IN CLINICAL GASTROENTEROLOGY
fascicolo: 3, volume: 15, anno: 2001,
pagine: 487 - 495
SICI:
1521-6918(200106)15:3<487:PRTARA>2.0.ZU;2-B
Fonte:
ISI
Lingua:
ENG
Soggetto:
GASTROESOPHAGEAL REFLUX DISEASE; TERM OMEPRAZOLE TREATMENT; HELICOBACTER-PYLORI; GASTRIC-MUCOSA; INTRAGASTRIC ACIDITY; HEALTHY-SUBJECTS; PLASMA GASTRIN; SERUM GASTRIN; RANITIDINE; SECRETION;
Keywords:
proton pump inhibitor; histamine H-2-receptor antagonist; tachyphylaxis; rebound acid hypersecretion;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
54
Recensione:
Indirizzi per estratti:
Indirizzo: Gillen, D Univ Glasgow, Dept Med & Therapeut, Glasgow G11 6NT, Lanark, Scotland Univ Glasgow Glasgow Lanark Scotland G11 6NT , Lanark, Scotland
Citazione:
D. Gillen e K.E.L. McColl, "Problems related to acid rebound and tachyphylaxis", BEST PR RES, 15(3), 2001, pp. 487-495

Abstract

Rebound acid hypersecretion after taking histamine Hz-receptor antagonistsis a now well-established class phenomenon. It has been demonstrated both basally and in response to meal and gastrin-releasing peptide stimulation, but not in response to peak pentagastrin stimulation, it is present by 3 days after treatment but has resolved by 10 days. A recent study in previously asymptomatic healthy volunteers has suggested that this phenomenon may beclinically relevant, Tachyphylaxis/tolerance after the use of H-2-receptorantagonists is also now well established. It manifests as a loss of acid inhibitory efficacy and is also a class effect. It is present within a few doses but is not progressive after 29 days. Rebound acid hypersecretion after proton pump inhibitors has been shown for both basal and maximal acid output by 14 days after treatment. It is found in Helicobacter pylori-negative, but not positive, subjects, probably owing to the influence of the enhanced oxyntic gastritis that occurs during proton pump inhibitor therapy. It is a prolonged phenomenon, lasting for at least 2 months after a 2-month treatment course. This duration is likely to reflect its development as a result of trophic effects on the oxyntic mucosa. This trophism is caused by themarked hypergastrinaemia that occurs secondary to the profound acid suppression during proton pump inhibitor treatment. The clinical relevance of this phenomenon remains at present unknown. Tachyphylaxis/tolerance has not yet been shown in several short-term studies after taking proton pump inhibitors. A recent clinical study has, however, suggested that this phenomenon may merit longer-term evaluation.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 30/10/20 alle ore 23:06:09